MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFF33
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Event description: information provided by applied medical representative via phone on 21aug2025: while trying to enter the abdomen, the tip of the trocar broke.It looks like they melted it.Additional information provided by applied medical representative on 27aug2025: the only additional information i was able to get was that there was no harm to the patient and the case was completed.Additional information provided by applied medical representative on 02sep2025: the bend/break caused particulation.All the pieces were removed from the patient.The trocar was inserted with rotation.There was difficulty during insertion, there was resistance.This trocar was not used with a robot.Found the lot#: 1553358.Intervention: surgeon did wound exploration and ¿looked with laparoscopic camera throughout entire abdomen and did not see a piece of plastic.¿ kub was completed and read clear by radiology.Wound was closed.Patient status: no patient injury indicated.Patient went home the next day without issues.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a clear fragment.Visual inspection confirmed the complainant¿s experience of a fractured obturator tip.The clear fragment was identified to be part of the obturator.Based on the condition of the returned unit and description of the event, it is possible that the reported event was caused by heat from the scope and force exerted on the obturator during insertion.However, the exact root cause could not be determined.Applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Event description: information provided by applied medical representative via phone on 21aug2025: while trying to enter the abdomen, the tip of the trocar broke.It looks like they melted it.Additional information provided by applied medical representative on 27aug2025: the only additional information i was able to get was that there was no harm to the patient and the case was completed.Additional information provided by applied medical representative on 02sep2025: the bend/break caused particulation.All the pieces were removed from the patient.The trocar was inserted with rotation.There was difficulty during insertion, there was resistance.This trocar was not used with a robot.Found the lot#1553358 intervention: surgeon did wound exploration and ¿looked with laparoscopic camera throughout entire abdomen and did not see a piece of plastic.¿ kub was completed and read clear by radiology.Wound was closed.Patient status: no patient injury indicated.Patient went home the next day without issues.

Brand Name
KII FIOS FIRST ENTRY
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key23022534
Report Number2027111-2025-00755
Device Sequence Number9546944
Product Code GCJ
UDI-Device Identifier00607915119874
UDI-Public(01)00607915119874
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCFF33
Device Catalogue Number101245701
Device Lot Number1553358
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown